MAUDE Adverse Event Report: KARL STORZ ENDOSCOPY KARL STORZ ENDOSCOPY; STONE EXTRACTOR, 0.4MM, 4 WIRES

KARL STORZ ENDOSCOPY KARL STORZ ENDOSCOPY; STONE EXTRACTOR, 0.4MM, 4 WIRES
Model Number 11582M
Medical Device Problem Codes Entrapment of Device (1212); Difficult to Remove (1528); Material Separation (1562)
Health Effect - Clinical Codes Discomfort (2330); Foreign Body In Patient (2687); Device Embedded In Tissue or Plaque (3165)
Date of Event 02/02/2017
Type of Reportable Event Serious Injury
Event or Problem Description
During the sialoendoscopy procedure multiple storz stone extractor baskets were used to attempt to extract a stone that was lodged in a salivary gland duct.The baskets (ref #s 11575l, 11575k, 11582m) were all broken at some point during the procedure whether they were opened around the stone or just from simply being opened and closed according to the physician who was performing the procedure.During one of the attempts to extract a stone basket which was opened around the stone broke off from the rest of the device and was left around the stone and lodged in place making it irretrievable.Many attempts were made to retrieve the stone and the basket around the stone, but were unsuccessful.Some of the baskets were left retained inside the salivary gland duct.Overall, 8 baskets were broken in some fashion during the course of this procedure.There were 8 stone extractor baskets used and all 8 failed.

Brand Name
KARL STORZ ENDOSCOPY
Common Device Name
STONE EXTRACTOR, 0.4MM, 4 WIRES
Manufacturer (Section D)
KARL STORZ ENDOSCOPY
tuttingen
GM 
MDR Report Key6361350
Report Number6361350
Device Sequence Number16488324
Product Code GCJ
UDI-Device Identifier04048551051863
UDI-Public(01)04048551051863(240)
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 02/10/2017
Report Date (Section F) 02/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2019
Device Model Number11582M
Device Catalogue Number11582M
Device Lot Number4144020
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date02/02/2017
Event Location Hospital
Date Report to Manufacturer02/14/2017
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date02/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient Weight112
Date Report Sent to FDA02/14/2017